Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dry Mouth
Jul 17, 2003

Please advise on what to do regarding extrememy dry mouth. I was diagnosed with AIDS almost five years ago and have lost the ability to produce any saliva. Needless to say, this make swalloing uncomfortable. Currently I am taking Kaletra, Ziagen and Viread, in addition to Lexapro, Risperdal, Neurontin and Lithium for bipolar disorder. Thanks for any insight you can provde.

PS - What about the drug salagen?

Response from Dr. Henry

Parotid (salivary) gland dysfunction can be seen in HIV+ persons (sometime called sicca syndrome). Certain drugs have anticholinergic properties which can also dry the mouth up. Lexapro, Resperdal, and lithium all can cause dry mouth. Salagen can be helpful for dry mouth in some settings. KH



Previous
digestive problems
Next
lipo treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement